Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 7, 2006, 7:55 PM CDT for Terrell County, Texas. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 7:55 PM CDT (00:55 UTC)
- Expired
- May 7, 2006, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:15 PM CDT | TSTM WND GST 60 | 6 N The Terrell Gas Pla, TX | STRONG WINDS BLEW SMALL TREE LIMBS DOWN. |
| May 7, 8:15 PM CDT | TSTM WND GST 60 | 6 N The Terrell Gas Pla, TX | STRONG WINDS BLEW SMALL TREE LIMBS DOWN. |
| May 7, 8:15 PM CDT | HAIL 1 | 6 N The Terrell Gas Pla, TX | NICKEL TO QUARTER SIZE HAIL FELL ALONG U.S. 349. |
| May 7, 8:20 PM CDT | HAIL 1.75 | 16 N The Terrell Gas Pl, TX | TRUCKER AT THE INTERSECTION OF 349 AND FM 2400 REPORTED GOLF BALL SIZE HAIL COVERING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMAF 080055 TORMAF TXC443-080145- /O.NEW.KMAF.TO.W.0014.060508T0055Z-060508T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 755 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 845 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH CENTRAL TERRELL COUNTY...OR 16 MILES SOUTHWEST OF SHEFFIELD... MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... NORTHEASTERN TERRELL COUNTY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3064 10204 3047 10211 3033 10178 3061 10169 $$
2 follow-up statements
000 WWUS54 KMAF 080125 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 824 PM CDT SUN MAY 7 2006 TXC443-080145- /O.CON.KMAF.TO.W.0014.000000T0000Z-060508T0145Z/ TERRELL TX- 824 PM CDT SUN MAY 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHEASTERN TERRELL COUNTY... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL TERRELL COUNTY...OR ABOUT 21 MILES SOUTH OF SHEFFIELD...MOVING SOUTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. IN ADDITION TO THE POSSIBLE TORNADO... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3064 10204 3047 10211 3033 10178 3061 10169 $$
000 WWUS54 KMAF 080146 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT SUN MAY 7 2006 TXC443-080153- /O.EXP.KMAF.TO.W.0014.000000T0000Z-060508T0145Z/ TERRELL TX- 843 PM CDT SUN MAY 7 2006 ...THE TORNADO WARNING FOR NORTHEASTERN TERRELL COUNTY EXPIRES AT 845 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED AREA. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. NICKEL TO QUARTER SIZE HAIL WAS REPORTED ALONG U.S. 349 ABOUT 15 MILES TO THE SOUTH OF SHEFFIELD. MOTORISTS ARE URGED TO USE CAUTION ALONG U.S. 349 AS WATER IS CROSSING THE ROAD. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3064 10204 3047 10211 3033 10178 3061 10169 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 5:25 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 7, 5:25 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT SUN MAY 7 2006
.UPDATE...
HAVE SENT UPDATE TO PRODUCTS TO REFLECT SEVERE TSTM WATCH 305 FOR
MOST PB UNTIL MIDNIGHT.
&&
.PREV DISCUSSION... (ISSUED 239 PM CDT SUN MAY 7 2006)
SHORT TERM...
NOT MUCH CHANGE TO PREVIOUS REASONING. WARM FRONT IS TRANSLATING
SLOWLY NORTHEAST AS LOW CLOUDINESS ERODES OVER THE NORTHERN PERMIAN
BASIN. TOWERING CUMULUI INVOF K6R6 SHOWS THE MOST PROMISE...WITH
ADDITIONAL DEVELOPMENT LIKELY NORTHWESTWARD TO BETWEEN KE38 AND
KFST. MORE CONDITIONAL AREA NORTH ACROSS THE WESTERN BASIN...
STARTING TO SEE SOME CUMULUS DEVELOPMENT BUT THINK WE NEED TO GET
INTO THE LOWER 80S...PROBLEMATIC AS WERE GETTING CLOSE TO PEAK
HEATING. T/TD SPREADS SOUTH OF THE PECOS ARGUE AGAINST A
SIGNIFICANT TORNADO THREAT...BUT LOW MLCAPES COINCIDENT WITH THE
BEST LOW LEVEL HELICITY OVER THE NORTHERN BASIN LIKEWISE SUGGEST
DIMINISHED TORNADOGENIC POTENTIAL. KINEMATIC AND THERMODYNAMIC
PROGS CONTINUE TO SUPPORT A 3D STORM MODE WITH LARGE HAIL...
POTENTIALLY AS HUGE AS WHAT WE SAW OVER THE NORTHERN BASIN LAST
WEEK...THE PRIMARY THREAT.
AFTER SUNSET...CONVECTIVE CHANCES SHOULD DIMINISH AS THE PBL
STABILIZES. WE WILL SEE THE DRYLINE MORE OR LESS HOLD ITS OWN
OVERNIGHT BEFORE BEGINNING TO MIX/ADVECT EAST SHORTLY BEFORE
DAYBREAK. NOT AS CONFIDENT ON LOW STRATUS RETURN OVER THE EASTERN
HALF OF THE CWFA AS WAS THE CASE YESTERDAY...THE MOISTURE DEPTH IS
FORECAST TO DIMINISH OVERNIGHT AND THERE SHOULD BE ENOUGH CIRRUS
OVERHEAD TO MITIGATE STRATUS FORMATION SOMEWHAT.
SEE NO REAL REASON TO DEVIATE FROM THE ONGOING FORECAST FOR MIN
TEMPS OVERNIGHT. ALL OTHER ELEMENTS TREND TOWARD THE NAM THROUGH
08/12Z.
LONG TERM...
A MORE TRANQUIL WEATHER PATTERN WILL RETURN TO WEST TEXAS AND
SOUTHEASTERN NEW MEXICO MONDAY THROUGH WEDNESDAY. MODELS ARE IN
GENERAL AGREEMENT IN SPREADING MUCH DRIER AIR THROUGH THE FORECAST
AREA MONDAY AFTERNOON AS THE SURFACE TROUGH/DRYLINE AXIS BECOMES
ORIENTED FROM THE EASTERN PANHANDLE SOUTHWARD INTO WEST CENTRAL
TEXAS. SURFACE WINDS WILL SHIFT TO THE WEST/SOUTHWEST BEHIND THIS
FEATURE. GOOD THERMAL RIDGING WILL BRING A RETURN TO ABOVE NORMAL
TEMPERATURES MONDAY AFTERNOON. A CUTOFF LOW NEAR THE BAJA REGION
WILL DAMPEN AS IT EJECTS EASTWARD ACROSS NORTHERN MEXICO AND INTO
SOUTH CENTRAL TEXAS TUESDAY. THIS WILL BRING SOME INCREASED MID
AND HIGH CLOUDINESS TO SOUTHERN AREAS TUESDAY AFTERNOON AND
EVENING. SURFACE LOW PRESSURE WILL STRENGTHEN OVER THE NORTHERN
PERMIAN BASIN...WITH CONTINUED THERMAL RIDGING AND ABOVE NORMAL
TEMPERATURES ANTICIPATED ACROSS MOST LOCATIONS ALONG THIS FEATURE.
BROAD CYCLONIC FLOW ALOFT WILL PERSIST ACROSS THE NORTHERN U.S.
TUESDAY AND WEDNESDAY AS AN UPPER LEVEL LOW TRACKS FROM MONTANA TO
MINNESOTA. A COLD FRONT LOOKS TO PUSH SOUTHWARD INTO THE TEXAS
PANHANDLE OR TEXAS SOUTH PLAINS AREA TUESDAY EVENING. IF
CONVECTION OR AN MCS DEVELOPS OVER THE PANHANDLE BEHIND THIS
BOUNDARY LATE TUESDAY...THE FRONT WILL LIKELY BE GIVEN AN
ADDITIONAL PUSH SOUTHWARD INTO OUR CWA LATE TUESDAY NIGHT.
THE GFS MODEL SHOWS THE FRONTAL BOUNDARY REMAINING QUASISTATIONARY
ACROSS THE EASTERN SLOPES OF THE GUADALUPE AND DAVIS MOUNTAINS
REGION...AND SOUTHEASTWARD INTO THE TRANS PECOS WEDNESDAY THROUGH
FRIDAY. SLIGHTLY COOLER TEMPS ARE EXPECTED NORTHEAST OF THIS
FEATURE THROUGH THIS TIME FRAME...WITH CONTINUED THERMAL
RIDGING/HOT TEMPERATURES TO THE SOUTHWEST. INCREASING MOISTURE AND
INSTABILITY BEHIND THE BOUNDARY COMBINED WITH A SERIES OF
SHORTWAVES MOVING ACROSS THE REGION WITHIN NORTHWEST FLOW ALOFT WILL
SUPPORT ADDING A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
AND NORTHEASTERN AREAS FRIDAY AND SATURDAY.
FIRE WEATHER...
LIKE YESTERDAY...RED FLAG CONDITIONS CONTINUE ACROSS THE GUADALUPE
MOUNTAINS PRESENTLY...AND LIKE YESTERDAY...WE EXPECT LITTLE CHANGE
BEFORE RH RECOVERY COMMENCES TONIGHT. CONSEQUENTLY WE WILL CONTINUE
THE RED FLAG WARNING UNTIL 08/02 UTC. 20 FOOT WINDS LOOK A BIT
MARGINAL FOR A FIRE WEATHER WATCH MONDAY...BUT WILL INCREASE TUESDAY.
THE CURRENT WATCH HAS THIS COVERED AND WE SEE NO REASON TO CHANGE
ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, May 7, 2:33 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT SUN MAY 7 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 233 PM CDT SUN MAY 7 2006 /133 PM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF WEST TEXAS AND A PORTION OF SOUTHEASTERN NEW MEXICO. THIS SLIGHT RISK AREA IS FOR THAT PART OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EAST OF A TATUM NEW MEXICO...MENTONE TEXAS...TO SANDERSON TEXAS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE ALSO POSSIBLE OVER THE NORTHERN PERMIAN BASIN LATE THIS AFTERNOON AND THIS EVENING. WESTERLY WINDS AND VERY DRY AIR CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF WESTERLY WINDS AND VERY DRY AIR IS EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS LEA COUNTY NEW MEXICO SOUTH AND EAST ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND TRANS PECOS REGIONS OF WEST TEXAS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER STATEMENTS AND WARNINGS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 6:34 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 PM CDT SUN MAY 7 2006 TXZ046-080030- DAWSON- 634 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LAMESA AT 632 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO NEAR 50 MPH. SEEK SAFE SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 7, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 49 min |
| May 7, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 54 min |
| May 8, 2:20 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 41 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.